News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Chest symptoms

Question: Tietz disease


 lavender123 - Tue Jul 13, 2010 1:05 am

Hi.I am 25yrs Female.I have hypothyroid from past 4yrs.Recently 2 weeks back i got right side upper chest pain and inflammation.When i went to see a doctor he told me that it is nothing but inflammation of 2'nd rib in tietz disease.He gave me volitra gel to apply when having pain,told me to keep hot pad, and gave calcium tablets to use for 3 months 1 per day.He did'nt give me any other medicines as we r in planning to concieve.He told me that it will go off by time.At first i have pain when coughing and sneezing,but now it's ok.But now that inflammation is still there and i have tightness of chest mostly at night.Should i use that gel every day or only apply when i have pain?please reply to me soon as i am worried.
 Dr.M.Aroon kamath - Mon Jul 19, 2010 1:49 pm

User avatar Hi,
It appears that you have almost fully recovered from costochondritis exept for some tightness in your chest.The management of costochondritis usually consists of rest, local heat (hot packs) and NSAIDs.

Generally, topically applied gels containing NSAIDs do not appear to cause systemic (mainly gastrointestinal) side effects commonly seen with oral NSAIDs. They provide good levels of pain relief comparable to that of orally administered NSAIDs. Some studies indicate that they produce lower plasma levels compared to the oral route but, achieve higher concentrations in the underlying muscles and in the synovial fluid.

In the acute phase of rheumatological conditions, at least twice a day application is generally recommended for periods ranging from 7-10 days.Thereafter, it may be titrated according to the response.

There are no fixed guidelines/protocols for discontinuing topical NSAID gel application. One of the ways could be (rather than to apply it whenever needed), to apply once a day for few days and then on alternate days for a few more days and then stop.One other way could be to apply daily, but to progressively decrease the amount applied. your best bet would be to discontinue under guidance from your doctor.
Best wishes!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here